New Mexico, 2013Damaging Wind in New Mexico, June 6, 2013
June 6, 2013 · NWS EPZ · 1 event in 1 county or zone
A dryline was setup along the Rio Grande Valley with a weak upper level disturbance moving through a northwest flow aloft which helped to trigger some isolated severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dryline was setup along the Rio Grande Valley with a weak upper level disturbance moving through a northwest flow aloft which helped to trigger some isolated severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 6, 1:56 PM MST, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 1:56 PM MST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
256 PM MDT THU JUN 6 2013
.SYNOPSIS...
MOISTURE HAD SLIPPED BACK INTO THE REGION AND WILL GIVE EASTERN
PARTS OF THE AREA A CHANCE FOR RAIN TODAY AND MOST OF THE AREA A
CHANCE FOR RAIN ON FRIDAY...A FEW OF THOSE STORMS BY TONIGHT AND
FRIDAY COULD BE SEVERE. FOR SATURDAY THE DRIER AIR WILL WORK BACK
INTO THE REGION. FOR SUNDAY INTO THE MIDDLE PART OF NEXT WEEK WE
WILL SEE VERY HOT TEMPERATURES AS AN AREA OF UPPER LEVEL HIGH
PRESSURE BUILDS OVER NEW MEXICO.
&&
.DISCUSSION...
MOISTURE HAS BEGUN TO RETURN TO THE REGION...RIGHT NOW IT HAS ONLY
MADE IT INTO THE RIO GRANDE VALLEY...AND THE MOISTURE IN THE
VALLEY IS PRETTY SHALLOW. FURTHER EAST IN EASTERN OTERO AND
HUDSPETH COUNTIES WILL HAVE ENOUGH MOISTURE TO HELP FUEL A FEW
THUNDERSTORMS. LOOKING AT THE SOUNDING FROM THIS MORNING...WE DO
HAVE A LITTLE DIRECTIONAL SHEER SO I CAN'T RULE OUT THAT A STORM
OR TWO THAT DEVELOPS OUT EAST WILL BE STRONG TO SEVERE. OUT WEST
IN THE GILA REGION WE WILL HAVE JUST ENOUGH MOISTURE THAT WILL
HELP FIRE OFF A FEW THUNDERSTORMS. THESE STORMS THAT DO DEVELOP
WILL BE IN A DRY ENVIRONMENT SO MOST OF THEIR RAIN WILL NOT REACH
THE SURFACE. UNFORTUNATELY THEIR LIGHTNING WILL BE ABLE TO REACH
THE GROUND AND WITH NO RAIN IT WILL BE POSSIBLE THAT THEY WILL BE
ABLE TO START SOME FIRES. ON FRIDAY THE MOISTURE PUSH WILL DRIVE
THE MOISTURE EVEN FURTHER TO THE WEST. THE MOISTURE ITSELF WILL
PROBABLY MAKE IT TO THE BORDER OF NEW MEXICO AND ARIZONA...BUT THE
DEEPER MOISTURE WILL BE FROM THE CONTINENTAL DIVIDE AND TO THE
EAST. OUR TURNING WINDS WILL BE EVEN A LITTLE STRONGER ON FRIDAY SO
THERE WILL DEFINITELY BE A THREAT FOR SEVERE WEATHER FOR MUCH OF
SOUTHERN NEW MEXICO AND FAR WEST TEXAS FRIDAY AFTERNOON AND
EVENING. THE MAIN THREATS BOTH TODAY AND FRIDAY WILL BE VERY
STRONG WINDS AND LARGE HAIL. FRIDAY'S SET UP LOOKS VERY SIMILAR TO
WHAT WE SAW LAST SUNDAY WHEN WE HAD SEVERAL REPORTS OF ONE INCH
HAIL AND WIND GUSTS OF 60+ MPH.
ON SATURDAY DRIER AIR WILL QUICKLY MOVE BACK INTO THE REGION AND
THIS WILL PUSH ALL OF THE MOISTURE AND RAIN CHANCES BACK TO THE
EAST. WE WILL SEE AN UPPER LEVEL RIDGE BEGIN TO NOSE INTO NEW
MEXICO AND THAT WILL BEGIN TO TURN ON THE HEAT. BY SUNDAY (IF NOT
ON SATURDAY) WE WILL SEE THE TRIPLE DIGIT HEAT IN THE LOWLANDS.
FOR THE FIRST PART OF NEXT WEEK THE RIDGE CENTERS OVER NEW
MEXICO AND THIS LOOKS LIKE A VERY HOT WEATHER PATTERN.
TEMPERATURES FOR MUCH OF NEXT WEEK WILL RUN 12 TO 14 DEGREES ABOVE
NORMAL. LOWLAND TEMPERATURES MAY APPROACH 105 DEGREES FOR HIGHS.
THESE WELL ABOVE NORMAL TEMPERATURES LOOK TO CONTINUE INTO THE END
OF NEXT WEEK AND INTO THE THE WEEKEND TO FOLLOW.
&&
.AVIATION...VALID 07/00Z-08/00Z.
VFR THRU THE PERIOD. EAST TO SOUTHEAST WINDS 5-15KTS THRU PD BUT
VARIABLE WITH GUSTS TO 50KTS NEAR THUNDERSTORMS. ISOLD TO WDLY SCT
3-5SM BKN060-080CB THRU 04Z MAINLY EAST OF RIO GRANDE. AFT 16Z WDLY
SCT TO SCT 2-4SM TSRA BKN040-060CB WITH BEST COVERAGE RIO GRANDE
EASTWARD AND HIGHER ELEVATIONS OF GILA.
&&
.FIRE WEATHER...
HIGHER LOW LEVEL MOISTURE LEVELS WILL REMAIN IN PLACE ACROSS MOST OF
THE REGION THROUGH FRIDAY. A FAIRLY UNSTABLE ATMOSPHERE COMBINING
WITH THIS MOISTURE WILL LEAD TO SOME SEVERE THUNDERSTORMS THE NEXT
COUPLE OF DAYS WITH AREAS MAINLY EAST OF RIO GRANDE BEING AFFECTED
THROUGH THIS EVENING...AND THEN AREAS ALONG AND EAST OF THE DIVIDE
ON FRIDAY. THERE WILL CONTINUE TO BE A POSSIBILITY OF DRY LIGHTNING
OVER THE GILA REGION...A LITTLE TONIGHT...BUT A BETTER CHANCE ON
FRIDAY...ESPECIALLY THE FURTHER NORTH YOU GO.
A STRONG...BROAD UPPER HIGH WILL START BUILDING INTO THE REGION
SUNDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. THIS WILL LEAD TO DRY
AND HOT CONDITIONS WITH SOME LOWLAND LOCATIONS LIKELY APPROACHING
105 DEGREES FOR SEVERAL DAYS. DAYTIME WINDS WILL GENERALLY REMAIN
LIGHT...BUT MINIMUM RELATIVE HUMIDITIES WILL RETURN TO SINGLE
DIGITS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 72 93 71 97 75 / 30 30 30 10 0
SIERRA BLANCA 66 90 69 93 71 / 40 50 40 10 0
LAS CRUCES 66 92 62 95 68 / 20 30 30 0 0
ALAMOGORDO 67 92 65 95 71 / 50 40 40 10 0
CLOUDCROFT 45 66 42 70 44 / 50 40 40 10 10
TRUTH OR CONSEQUENCES 66 91 64 93 69 / 30 30 30 0 0
SILVER CITY 54 84 56 88 58 / 20 30 30 10 0
DEMING 66 94 61 97 67 / 10 30 20 0 0
LORDSBURG 63 97 61 99 67 / 0 20 20 0 0
WEST EL PASO METRO 72 93 72 95 77 / 20 30 30 0 0
DELL CITY 66 89 63 94 67 / 40 50 50 10 0
FORT HANCOCK 70 96 70 99 74 / 30 40 40 10 0
LOMA LINDA 63 83 64 86 65 / 40 40 40 10 0
FABENS 71 93 68 96 72 / 30 40 30 10 0
SANTA TERESA 68 92 68 96 74 / 20 30 30 0 0
WHITE SANDS HQ 73 90 71 94 72 / 40 40 40 0 0
JORNADA RANGE 59 92 57 95 63 / 40 30 30 0 0
HATCH 66 89 64 93 70 / 20 30 30 0 0
COLUMBUS 68 96 66 96 72 / 10 30 20 0 0
OROGRANDE 66 93 64 96 70 / 40 40 40 10 0
MAYHILL 51 76 49 81 51 / 50 40 40 10 10
MESCALERO 48 77 46 82 48 / 50 40 40 10 10
TIMBERON 47 75 45 78 47 / 50 40 40 10 10
WINSTON 47 84 46 85 48 / 30 40 30 0 0
HILLSBORO 56 87 57 87 58 / 20 30 30 10 0
SPACEPORT 65 90 63 94 69 / 30 30 30 0 0
LAKE ROBERTS 48 86 47 89 48 / 20 40 30 10 0
HURLEY 54 85 55 90 58 / 20 20 20 10 0
CLIFF 45 92 46 96 54 / 10 30 30 0 0
MULE CREEK 42 92 43 95 44 / 10 30 20 0 0
FAYWOOD 56 87 57 90 58 / 20 30 30 10 0
ANIMAS 64 97 62 99 68 / 0 10 10 0 0
HACHITA 63 95 61 97 67 / 0 10 10 0 0
ANTELOPE WELLS 65 96 63 98 69 / 0 10 10 0 0
CLOVERDALE 59 96 60 92 61 / 0 20 20 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
BRICE/GRZYWACZ
Hazardous weather outlook, Jun 6, 10:31 AM MST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1131 AM MDT THU JUN 6 2013
NMZ401>417-TXZ418>424-071745-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1131 AM MDT THU JUN 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LITTLE MOISTURE HAS MOVED INTO THE REGION BEHIND AN OVER NIGHT
EAST PUSH. THIS MOISTURE WILL BE JUST ENOUGH TO HELP FIRE A SOME
ISOLATED THUNDERSTORMS...MAINLY IN HUDSPETH AND EASTERN OTERO
COUNTIES. A FEW OF THESE STORMS MAY BE SEVERE WITH THE MAIN THREAT
BEING WINDS GREATER THAN 60 MPH AND HAIL GREATER THAN ONE INCH IN
SIZE. IN ADDITION JUST ENOUGH MOISTURE MAY BE AVAILABLE TO HELP
START A FEW DRY LIGHTNING PRODUCING THUNDERSTORMS IN THE GILA REGION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ON FRIDAY MORE MOISTURE WILL PUSH IN AND IT WILL PUSH FURTHER WEST
SO THE THUNDERSTORM THREAT WILL PUSH INTO THE RIO GRANDE
VALLEY...AGAIN A FEW OF THESE STORMS WILL BE STRONG TO SEVERE.
ALSO ON FRIDAY THERE WILL BE A THREAT OF DRY LIGHTNING IN THE GILA
REGION.
DRIER AIR WILL MOVE INTO THE REGION ON SATURDAY AND FOR SUNDAY
THROUGH WEDNESDAY WE WILL SEE VERY HOT TEMPERATURES BUILD INTO
SOUTHERN NEW MEXICO AND FAR WEST TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO CALL IN ANY SIGNIFICANT WEATHER TO THE NWS
OFFICE VIA OUR 800 NUMBER OR CALL LOCAL LAW ENFORCEMENT OR TWEET
US A REPORT USING OUR OFFICE USERNAME @NWSELPASO
Thunderstorm Wind, Otero
- When
- June 6, 7:10 PM MST to 7:40 PM MST
- Where
- Otero County, 12.23 mi WNW of Orogrande
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.438, -106.273
A SAMS site from the White Sands Missile Range reported a 68 mph wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 6 to 9, 20131 death · 5 injured · 1 event
- Excessive Heat in Nevada, June 6 to 9, 20131 death · 3 injured · 1 event
- Heavy Rain in West Virginia, June 6, 20139 injured · $200,000 · 1 event
- Tornadoes and Tropical Storm in Florida, June 6 to 7, 2013$121,000 · EF0 · 16 events
- Flash Flood in Kentucky, June 6, 2013$200,000 · 1 event
- Hail and Damaging Winds in Texas, June 6, 2013$73,000 · 2.5 in hail · 18 events
- Tropical Storm in South Carolina, June 6 to 7, 2013$27,000 · 33 events
- Flash Flood and Hail in Louisiana, June 6 to 9, 2013$44,000 · 1.75 in hail · 15 events
- Flash Flooding in Pennsylvania, June 6, 2013$67,000 · 4 events
- Flash Flooding and Damaging Winds in Louisiana, June 6, 2013$40,000 · 56 kt wind · 14 events
- Tornadoes in Florida, June 6, 20131 injured · EF1 · 5 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 6, 201334 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458936.